Louisiana, 2007

Flash Flood in Louisiana, July 15, 2007

July 15, 2007 · NWS LCH · 1 event in 1 county or zone

Flash flooding occurred in Avoyelles Parish on July 15th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

Flash flooding occurred in Avoyelles Parish on July 15th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jul 15, 9:28 AM CST, 1 hour 2 minutes earlier.

Area forecast discussion, Jul 15, 9:28 AM CST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1028 AM CDT SUN JUL 15 2007

.UPDATE...MAIN FORECAST ISSUE FOR THIS UPDATE WILL BE POPS AND HEAVY
RAIN POTENTIAL. CURRENT SATELLITE AND AREA RADARS SHOW MAIN MCS
COMPLEX ON EASTER FRINGE OF CWA WITH TRAINING OF HEAVY RAIN CORES
OVER SOUTHERN AVOYELLES PARISH. THUNDERSTORM HAVE BACKBUILED ALONG THE
UPPER AND MIDDLE TEXAS COAST AND ALIGNED FAIR WELL WITH UPPER
TROUGH OVER THE ARKLATEX REGION. 12Z KLCH SOUNDING HAS A MOIST
ADIABATIC PROFILE WITH PWAT IN EXCESS OF 2 INCHES. AS WAS THE CASE
YESTERDAY, MAY SEE A LITTLE LULL IN ACTIVITY THIS AFTERNOON...BUT
ANY HEATING WILL LIKELY BE ENOUGH TO TRIGGER MORE CONVECTION.
MOREOVER, WATER VAPOR DOES SHOW SHORTWAVE ENERGY DIVING INTO THE
SOUTHERN PLAINS THAT COULD ENHANCE ACTIVITY LATE TODAY INTO THIS
EVENING. WILL TWEAK SOME FIRST PERIODS ELEMENTS, OTHERWISE LITTLE
CHANGE NEEDED TO THE GRIDS OR PUBLIC PRODUCTS.

&&

.AVIATION...OCNL MVFR CONDITIONS ARE EXPECTED FOR THE REST OF TODAY
AS THERE WILL BE GOOD SHOWER AND THUNDERSTORMS COVERAGE ACROSS THE
REGION. MVFR CONDITIONS ARE MOSTLY LIKELY NEAR BPT AT LEAST FOR THE
NEXT FEW HOURS AS MCS SLOWLY DIES OVER SE TEXAS.

&&

.MARINE....MARINE...OTHER THAN SOME WIND ADJUSTMENTS, CURRENT WIND
AND SEAS FORECAST LOOKS GOOD FOR TODAY. MAIN ISSUE WILL BE SHOWER
AND THUNDERSTORM ACTIVITY OFF THE TEXAS GULF WATERS. LATEST
SATELLITE IS HINTING A WEAKENENG TREND AS CORE OF UPPER SUPPORT
MOVING INTO MS. WILL STILL MAINTAIN LIKELY CATEGORY WITH SHOWERS
AND THUNDERSTORMS IN THE FORECAST.

&&

.PREV DISCUSSION... /ISSUED 304 AM CDT SUN JUL 15 2007/

DISCUSSION...LCH RADAR SHOWING WEAKENING MCS ADVANCING EAST
ACROSS SOUTH AND CENTRAL LOUISIANA. ACTIVITY PROMPTED ONE SEVERE
WARNING SATURDAY EVENING WHILE OVER SOUTHEAST TEXAS. OTHERWISE SEEING
SOME ISOLATED SHOWERS AND THUNDERSTORMS OVER THE REMAINDER OF THE
REGION AND ADJACENT NEAR COASTAL WATERS. SURFACE ANALYSIS
INDICATES REGION UNDER A WEAK BUT MOIST SOUTHERLY FLOW BETWEEN
GULF HIGH AND SOUTH TEXAS LOW. UPPER LOW PRESSURE TROF CONTINUES
TO MEANDER OVER THE REGION BETWEEN FOUR CORNERS AND SUBTROPICAL
HIGHS.

AS LITTLE CHANGE IN THE OVERALL SYNOPTIC PATTERN FOR THE NEXT FEW
DAYS...WILL BE MAINTAINING POPS ON THE HIGH SIDE. GOOD CONSENSUS
BY MODELS IN HOLDING AFOREMENTIONED TROF OVER THE AREA...GRADUALLY
EVOLVING INTO A CLOSED LOW AND RETROGRADING LATER IN THE WEEK. EVENING
LCH SOUNDING COMING IN AT A VERY MOIST 1.90 INCHES...WITH FORECAST
SOUNDINGS HOLDING SIMILAR NUMBER OR ABOVE FOR THE NEXT SEVERAL
DAYS. SEVERAL UPSTREAM SHORTWAVES APPARENT ON SATELLITE IMAGERY
HEADING OUR WAY.

FFG REMAINS FROM 2 1/2 TO 3 INCHES FOR ONE HOUR ACROSS THE FCST
AREA...AROUND 4 INCHES FOR SIX HOURS. THIS ABOVE ANTICIPATED
RAINFALL FOR TODAY HENCE NO FLOOD WATCH ISSUED. CANNOT HOWEVER RULE OUT
ISOLATED HEAVY AND FLOOD PRODUCING RAINS WITH VERY TROPICAL AIR
MASS IN PLACE. DESPITE DOOM AND GLOOM OF FORECAST...RAINS AND
CLOUDS WILL HELP TO MAINTAIN DAYTIME HIGHS SEVERAL DEGREES BELOW
THAT OF OUR HOT SEASONAL NORMS.

AVIATION...LOW PRESSURE ALOFT WILL MAINTAIN ANOTHER DAY OF
CONSIDERABLE CLOUDS AND HIGH RAIN CHANCES. RAINS WILL BE
ACCOMPANIED BY LOWERING CLOUDS FALLING INTO MVFR. OTHERWISE
EXPECT VFR.

MARINE...HIGH PRESSURE AT THE SURFACE WILL MAINTAIN A LIGHT TO
MODERATE ONSHORE FLOW OVER THE NEXT SEVERAL DAYS. LOW PRESSURE
ALOFT HOWEVER WILL BRING A DAILY CHANCE FOR SHOWERS AND THUNDERSTORMS.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  85  75  88  73 /  70  40  60  40
KBPT  87  74  89  73 /  70  30  60  40
KAEX  85  73  87  71 /  70  40  60  40
KLFT  85  74  87  72 /  70  40  60  40

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&

AP
Hazardous weather outlook, Jul 15, 2:57 AM CST, 7 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
357 AM CDT SUN JUL 15 2007

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-160900-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
357 AM CDT SUN JUL 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS CAN BE EXPECTED. NO
SEVERE THUNDERSTORMS ARE EXPECTED BUT SOME VERY HEAVY RAINS MAY
OCCUR AS THE REGION REMAINS UNDER A VERY TROPICAL AIRMASS WITH LOW
PRESSURE ALOFT. LOCALLY HEAVY RAINS MAY PRODUCE BRIEF FLOODING OF
LOW LYING AND POORLY DRAINED AREAS...AS WELL AS DANGEROUS PONDING
OF WATER ON AREA ROADWAYS. AT THIS TIME...SPOTTER ACTIVATION IS
NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
RAIN CHANCES WILL REMAIN ON THE HIGH SIDE. SEVERE WEATHER IS NOT
EXPECTED...BUT THERE WILL CONTINUE TO BE THE THREAT FOR LOCALLY
HEAVY RAINFALL. AT THIS TIME...SPOTTER ACTIVATION IS NOT ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Avoyelles

When
July 15, 10:30 AM CST to 12:00 PM CST
Where
Avoyelles County, Hessmer
Cause
Heavy Rain
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
31.050, -92.120

High water was over Highway 114 south of Hessmer.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2007Every state in 2007This day in weather historyWarnings in Louisiana, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 51066.